Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:40 PM CDT for Fillmore County, York County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2006, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 11, 2006, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Fillmore County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:00 PM CDT | TSTM WND GST 70 | Mccool Junction, NE | COOPERATIVE OBSERVER REPORTED WIND GUSTS TO 70 MPH AND MARBLE SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 112341 SVRGID NEC059-185-120015- /O.NEW.KGID.SV.W.0049.060411T2340Z-060412T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT TUE APR 11 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA NORTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 715 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF LUSHTON...OR ABOUT 15 MILES SOUTHWEST OF YORK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUSHTON AT 645 PM CDT... FAIRMONT AT 650 PM CDT... MCCOOL JUNCTION AT 655 PM CDT... EXETER AT 700 PM CDT... WACO AT 710 PM CDT... PEOPLE IN SOUTHERN YORK AND NORTHERN FILLMORE COUNTIES SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH. LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736 $$ LEWIS
2 follow-up statements
000 WWUS53 KGID 120005 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 704 PM CDT TUE APR 11 2006 NEC059-185-120015- /O.CON.KGID.SV.W.0049.000000T0000Z-060412T0015Z/ YORK NE-FILLMORE NE- 704 PM CDT TUE APR 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN FILLMORE AND SOUTHERN YORK COUNTIES... AT 700 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCOOL JUNCTION...OR ABOUT 7 MILES SOUTHEAST OF YORK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN YORK COUNTY AT 710 PM CDT TORRENTIAL RAINFALL AND THREE QUARTER INCH DIAMETER HAIL WILL ALSO BE POSSIBLE. LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736 $$ LEWIS
000 WWUS53 KGID 120017 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 714 PM CDT TUE APR 11 2006 NEC059-185-120024- /O.EXP.KGID.SV.W.0049.000000T0000Z-060412T0015Z/ YORK NE-FILLMORE NE- 714 PM CDT TUE APR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FILLMORE AND SOUTHERN YORK COUNTIES EXPIRES AT 715 PM CDT... * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH THE AREA. HEAVY RAINFALL IS ALSO LIKELY...ESPECIALLY BETWEEN INTERSTATE 80 AND HIGHWAY 6. STRONG...GUSTY WINDS WILL CONTINUE THROUGH THE EVENING WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE. LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736 $$ LEWIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:19 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 11, 2:19 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT TUE APR 11 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THUNDERSTORMS OR NO THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING. SURFACE LOW WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE AND KHLC. POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH PREFRONTAL TEMPS IN THE 70S TO AROUND 80F. CLOSED MID LEVEL LOW PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS. CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG WITH AN OUTSIDE CHANCE FOR LARGE HAIL. ON THE BACK SIDE OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL. UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN. DRY WEATHER IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS AND MODERATING TEMPERATURES. MUCH ABOVE NORMAL MAX TEMPS ARE FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY. HASTINGS RECORD HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY. .LONG TERM...FRIDAY THROUGH TUESDAY. MAIN PROBLEMS IN THE EXTENDED ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY. A WARM FRONT WILL MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT. THIS MAY TRY TO INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY APPEARS LIMITED. DECIDED NOT TO ADD POPS TO FRIDAY NIGHT YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A SMALL POP TO LATER FORECASTS. SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS. THERE ARE STILL DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT. DECIDED TO ONLY MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/KING
Hazardous weather outlook, Apr 11, 3:25 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 325 PM CDT TUE APR 11 2006 NEZ039>041-046>049-061>064-074>077-084>087-121200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060-072-073-082-083-121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 11, 5:47 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CDT TUE APR 11 2006 NEZ062-063-075-076-112315- ADAMS-CLAY-HALL-HAMILTON- 547 PM CDT TUE APR 11 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF HASTINGS...AND MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... TRUMBULL AT 600 PM CDT... INLAND AT 605 PM CDT... HARVARD AT 610 PM CDT... CLAY CENTER AT 615 PM CDT... WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED. LEWIS
Special weather statement, Apr 11, 6:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT TUE APR 11 2006 NEZ064-077-120000- FILLMORE-YORK- 626 PM CDT TUE APR 11 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FILLMORE AND YORK COUNTIES... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STOCKHAM...OR 19 MILES WEST OF YORK...AND MOVING EAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... GRAFTON AT 635 PM CDT... BRADSHAW AT 640 PM CDT... MCCOOL JUNCTION AT 645 PM CDT... YORK AT 650 PM CDT... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LEWIS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 24 min |
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.